Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 133, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 25, 2001, 12:19 PM EST for Knox County, Indiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 25, 2001, 12:19 PM EST (17:19 UTC)
- Expired
- Aug 25, 2001, 1:00 PM EST
- In force
- 41 min
- Issued by
- NWS Indianapolis, IN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Knox County, IN
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1008 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 251719 SVRIND SVRIND INC083-251800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1219 PM EST SAT AUG 25 2001 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KNOX COUNTY IN SOUTHWEST INDIANA THIS INCLUDES THE CITY OF VINCENNES * UNTIL 100 PM EST * AT 1214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER VINCENNES...OR ABOUT 5 MILES NORTHWEST OF VINCENNES...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RUSSELLVILLE AT 1225 PM EST BRUCEVILLE AT 1230 PM EST OAKTOWN AT 1240 PM EST BICKNELL AT 1245 PM EST SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND...DESTRUCTIVE HAIL... DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN INDIANAPOLIS. LAT...LON 3853 8765 3853 8731 3888 8725 3891 8754 DRT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:49 AM EST, 9 hours 30 minutes earlier.
Area forecast discussion, Aug 25, 2:49 AM EST, 9 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 249 AM EST SAT AUG 25 2001 SFC ANALYSIS SHOWS WRM FNT EXTDG SE LO PRES OVR CNTRL IA TO ACRS SW INDIANA. RADAR MOSAIC SHOWS ISOLD -SHRA OVR WCNTRL INDIANA CONTG TO DSIPT. PRIMARY FCST FOCUS IS ON CHCS OF PCPN THRU SUN. MASS FIELDS FM 00Z ETA/NGM/AVN ALL VERY SIMILAR. HOWEVER...NGM DEPICTING MCS-LIKE SYSTEM DVLPG OVR IA AND SPRDG INTO INDIANA THIS MORNING. SYS IS NOT THERE AND IN FACT LN/AREA OF TSRA IS DVLPG OVR NW MO/SE KS...MUCH LIKE THE ETA INDCTS. WL PREFER THE ETA FOR THIS FCST...WHICH INDCTS A SLOER SPRD OF MOISTURE OVR INDIANA TODAY. WL HOLD BULK OF PCPN CHCS OFF TIL THIS AFTN. WRM FNT WL LFT N ACRS FCST AREA TDA. ETA SHOWS GUD ISENTROPIC AND DYNAMIC LIFT DVLPG OVR INDIANA THIS AFTN AS MOISTURE SPRDS IN AND COND PRES DEFS FALL. HOWEVER...BLYR MOISTURE IS DIVERGENT TIL AFT 00Z. NGM MOS POPS OVERDONE DUE TO EXPECTED EFFECTS OF NON-EXISTENT IA SYS. AVN MOS PERHAPS A BIT TOO LOW AS IT HOLDS MOISTURE BACK AND TOO FAR NW. WL SPLIT BTWN THE NGM/AVN MOS POPS...LEANING TWD THE LWR AVN NMBRS... WITH LKLY POPS W TO CHC E THIS AFTN. LAYER Q-VECTOR AND MOISTURE CONV ESTABLISH OVR FA TNGT ALG WITH AMPLE MOISTURE AND STG LIFT. PCP WATER VALUES APCHG 2 INCHES...SO WL MNTN HVY RAIN ALL ZONES WITH CATEGORICAL POPS. INSTABILITY LMTD BOTH THIS AFTN AND TNGT...SO ONLY FEW TSRA EXPECTED AND NO SVR. CDFNT WL ENTER WCNTRL INDIANA BY 12Z SUN AND MOV ACRS THE STATE THRU ERY AFTN. WL END CHCS PCPN W TO E SUN...WITH ONLY SML CHC MORNING POPS W TO LKLY E. TEMPS OF COURSE ALSO AFFECTED BY PCPN. WITH SLOWER ARRIVAL OF PCPN EXPECTED TDA...WL TEND TWD WRMR AVN MOS POPS TDA. GUD AGREEMENT IN TEMP GUIDANCE TNGT...AND WL FOLLOW. SLO DCRS IN CLDNS WL ALSO KEEP TEMPS IN CHECK SUN AFT CDFNT PSG. MESOETA SFC TEMPS SUPPORT A SPLIT BETWEEN NGM/AVN MOS. THANKS FOR COORD ILX. .IND...NONE. ZIMMERMAN
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.